Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Yeast Infection and Rash
Feb 26, 2001

Thank you for taking the time to answer my question. I am a 29 yr old female and dated a man from sept-nov during that time we had protected sex. I never performed oral sex on him, but he did perform oral sex on me. I have no reason to believe he is HIV+, nor do I have any reason to believe I am HIV+. In Oct I finished a 6 month course of minocycline for adult acne. I am also have been taking an oral contraceptive for the last two years. I just recently developed a yeast infection, which I am currently being treated for. I have never had a yeast infection in the before and in the last two weeks I developed an itchy rash on only one of my arms. The rash is red, upon scartching it becomes aggrivated and little scabs develop. In about 6 weeks after the last time I had intercourse with this man, I did develope the flu and a cold ( coughing, sneezing etc). Although in retrospect I have been sick ( unable to shed a cold-- cough, runny nose..and achy feeling) on and off since Christmas... My question for you you is: Is it common to develop a yeast infection so long after taking antibotics? Is there a possiblity that I could have contact HIV and the yeast infection and the rash are symptoms? I know I need to wait at least 6 months before being tested and I am just concern that I may have contacted the virus. Thank you for taking the time to answer my question.

Response from Dr. Bartlett

Yeast infections are relatively common in women who take mincycline, and they may occur at any time. I don't think that you are very likely to acquire HIV after receiving oral sex, and after having protected vaginal intercourse. The occurence of a yeast infection and cold do not make me think that you have any higher risk of being HIV-infected. I strongly support your plan to get follow-up HIV testing.



Previous
Strep Throat
Next
RE: HIV, Hepatitis, Mono?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement